Alert archive / Hawaii / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this severe thunderstorm warning at Feb 21, 2006, 6:11 PM HST for Honolulu County, Hawaii. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2006, 6:11 PM HST (04:11 UTC)
- Expired
- Feb 21, 2006, 7:15 PM HST
- In force
- 64 min
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 3:05 PM HST | Severe Thunderstorm Watch | SPC | 31 days |
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 4.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUHW50 PHFO 220411 SVRHFO HIC003-220515- /O.NEW.PHFO.SV.W.0002.060222T0411Z-060222T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HONOLULU HI 611 PM HST TUE FEB 21 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 715 PM HST * AT 609 PM HST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NANAKULI...OR ABOUT 25 MILES WEST OF HONOLULU...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAIANAE BY 620 PM HST NANAKULI BY 625 PM HST MAKAKILO BY 645 PM HST SCHOFIELD BARRACKS BY 655 PM HST EWA BY 700 PM HST WAIPIO...WAIPAHU AND EWA BY 710 PM HST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2144 15835 2127 15829 2137 15783 2162 15793 $$ BROWNING
3 follow-up statements
000 WWHW50 PHFO 220417 SVSHFO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 617 PM HST TUE FEB 21 2006 HIC003-220515- /O.CON.PHFO.SV.W.0002.000000T0000Z-060222T0515Z/ OAHU IN HONOLULU- 617 PM HST TUE FEB 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM HST FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... AT 613 PM HST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NANAKULI...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAKAKILO AND SCHOFIELD BARRACKS AROUND 630 PM HST EWA AROUND 645 PM HST WAIPAHU...WAIPIO...EWA...MILILANI AND WAHIAWA AROUND 700 PM HST PEARL CITY...AIEA AND HALAWA AROUND 715 PM HST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2144 15835 2127 15829 2137 15783 2162 15793 $$ BROWNING
000 WWHW50 PHFO 220443 SVSHFO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 643 PM HST TUE FEB 21 2006 HIC003-220515- /O.CON.PHFO.SV.W.0002.000000T0000Z-060222T0515Z/ OAHU IN HONOLULU- 643 PM HST TUE FEB 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM HST FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... AT 643 PM HST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...TORRENTIAL RAINFALL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MAKAKILO... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EWA...AROUND 655 PM HST PEARL HARBOR AROUND 700 PM HST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2144 15835 2127 15829 2115 15788 2143 15789 $$ R BALLARD
000 WWHW50 PHFO 220518 SVSHFO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 715 PM HST TUE FEB 21 2006 HIC003-220525- /O.EXP.PHFO.SV.W.0002.000000T0000Z-060222T0515Z/ OAHU IN HONOLULU- 715 PM HST TUE FEB 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY EXPIRES AT 715 PM HST... AT 715 PM...RADAR INDICATED A STRONG THUNDERSTORM NEAR EWA BEACH AND IRIOQUOIS POINT...MOVING EAST AT 15 MPH. THE STORM WILL BE PASSING OVER THE HONOLULU AIRPORT AND TOWARD WAIKIKI...BUT APPEARS TO BE WEAKENING. WHILE THIS STORM NO LONGER APPEARS TO BE SEVERE...WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THIS STORM...WHICH MAY CAUSE BRIEF POWER INTERRUPTIONS AND DOWN SMALL TREE LIMBS. WHEN THIS STORM APPROACHES YOU SHOULD MOVE INDOORS. LAT...LON 2144 15835 2127 15829 2115 15788 2143 15789 $$ RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:00 PM HST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 21, 3:00 PM HST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 300 PM HST WED FEB 21 2006 .SYNOPSIS... HE THREAT OF HEAVY RAINS HAS BEEN EXTENDED FOR ANOTHER DAY AS A TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE ISLAND CHAIN WEDNESDAY AND WEDNESDAY NIGHT. LIGHT TRADES WITH BETTER WEATHER SHOULD BE RETURNING AFTER ITS PASSAGE AND LAST THROUGH THE WEEKEND. && .DISCUSSION... HAVE DECIDED TO ISSUE A SEVERE THUNDERSTORM WATCH FOR THE AREA WEST OF MOLOKAI INCLUDING OAHU AND KAUAI TIL 8 PM THIS EVENING. OTHERWISE NO DEVIATION TO THE FORECAST PHILOSOPHY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. DID SOME MASSAGING TO THE GRIDS WHERE I BEEFED UP THE POPS AND INCLUDE ISOLATED THUNDERSTORMS WITH SOME OF THEM SEVERE WEST OF MOLOKAI TONIGHT. THE WINDS ARE UPDATED TO MATCH THE CURRENT PICTURE. THE DEEPENING TROUGH WEST OF KAUAI HAS CAUSED THE LOW LEVEL WINDS WEST OF MOLOKAI TO VEERED TO THE SOUTHEAST TO SOUTH-SOUTHWEST ALREADY. MODELS ARE A TAD BEHIND THIS. THE DYNAMICS DOES NOT TO BE AS STRONG TOMORROW AS TODAY WITH THE JET STREAM TAKES A MORE ZONAL ORIENTATION. SO THE FLASH FLOOD WATCH TIL NOON TOMORROW LOOKS OK. THE REMAINING ISLANDS HAVE NOT HAD MUCH SHOWERS. THEY SHOULD BE FINE EVEN WITH THE TROUGH MOVING THROUGH TOMORROW. THURSDAY MAY STILL HAVE SOME LINGERING MOISTURE BUT THE AIR MASS SHOULD BE MORE STABLE. LIGHT TRADES SHOULD BE RETURNING. ANOTHER FRONT NORTHWEST OF KAUAI WILL HOLD THE TRADES IN CHECK. THE TRADES WILL BE REINFORCED BY A LIGHT NORTHEAST WIND FLOW THURSDAY NIGHT AS THE DEPARTED TROUGH SPINS UP A LOW WELL EAST OF THE BIG ISLAND. WITH THE ISLANDS ON THE BACK SIDE OF THE LOW...THE WEATHER SHOULD BE DRIER STATEWIDE WITH COOL NORTHERLY WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR KAUAI AND OAHU. FLOOD WATCH UNTIL NOON WEDNESDAY FOR KAUAI OAHU AND MOLOKAI. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:49 PM HST | Special Marine Warning | HFO | 116 min | |
| Feb 21, 4:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Feb 21, 4:40 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 5:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 5:09 PM HST | Severe Thunderstorm Warning | HFO | Honolulu | 36 min |
| Feb 21, 6:33 PM HST | Special Marine Warning | HFO | 117 min | |
| Feb 21, 7:01 PM HST | Special Marine Warning | HFO | 89 min | |
| Feb 21, 7:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Feb 21, 8:28 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 10:29 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 22, 12:33 AM HST | Special Marine Warning | HFO | 117 min | |
| Feb 22, 2:21 AM HST | Special Marine Warning | HFO | 105 min | |
| Feb 22, 9:35 AM HST | High Wind Warning | HFO | Hawaii | 22 hr |
Nearby
Severe Thunderstorm Warnings in Hawaii, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.